Blogroll

How Soon Can I Take Suboxone After Heroin?

Question by jose: How soon can I take suboxone after heroin?
I started using heroin a few months ago because I was addicted to pills and couldn’t afford them. The good news is I HAVE HAD IT!!! I am stopping tomorrow and I got some suboxone. I snort the dope btw. But I’m scared, I hear that you can get sick taking the suboxone too soon…and I know if I wait too long it’ll hurt a lot too. So my question is, if I snorted my last bag at midnight tonight, what time tomorrow is safe to take the sub (8mg). Should I take the whole sub or just half or a quarter? I use about 4-6 bags(half a bundle) to 6-10 bags a day roughly. Tonight I did 9 bags starting at like 4:30 pm ending at midnight. Thank you for the help. I WILL STOP forever this time. I will gladly deal with the back pain than deal with this horrible addiction. Please don’t sit there and lecture and say I shouldn’t have started doing heroin as I am well aware of how stupid that was. I would say wish me luck, but I KNOW I am done. So instead wish me congrats ; ) and please help me plan out my sub use. I plan on only doing 2 or three subs as I feel like after 5/6 days I’ll be fine on my own. Any advice would be welcomed. Thank you and God bless.

Best answer:

Answer by mike
from a medical episode on TV that I saw about this particular opiate inhibitor it was said that you have to wait at least 36 hours but if you wait too long a pretty much will not work that’s just what I heard from the show intervention

Answer by Ryan
Suboxone doctors always say 36 hours from the last dose of you drug of choice – however, in reality it is usually ok much sooner. The exceptions are methadone, because it stays in your system so very long (well past when it feels like it is gone, it is still there) and if you are taking long acting formulations of pain pills, like ms-contin, opana er, and oxycontin. For those, 24-36 hours is really usually quite wise.

For short acting opioids, it cannbe taken much sooner. A good rule of thumb is twice the normal dosing interval. Like, with heroin (which passes the blood brain barrier 3x faster than morphine, but turns into morphine once there) it normally lasts 6-8 hours. So, wait 16 hours. If you haven’t timed the thing exactly, make sure you are feeling physical withdrawal symptoms first (not just mental cravings, actual withdrawal symptoms like runny nose, tearing eyes, sweating, loose bowels, chills, etc. If you’ve tried to quit before, you know what it feels like, I’m sure. Don’t take it as soon as you start to feel them, wait until they are moderately bad, but no need to wait for it to be severe.

Before you take your dose, hold some warm to hot water (don’t burn yourself) in your mouth, it helps open up the veins under your tongue, where the suboxone absorbs. I would break the 8mg tab in half or quarters before putting it under your tongue, it helps it absorb. They can take a while if fully solid or if you have a dry mouth. Hold the stuff under your tongue at least 15 minutes before you swallow. It absorbs very well under the tongue, but barely any gets to the blood from your digestive system.

Last, if you are switching from a full agonist like heroin, it is important to take it as directed, under the tongue. You may have read about some people snorting it or injecting it, without problems from the naloxone in it. I won’t lie to you, it can be stronger that way – but only once you are stable on suboxone because the naloxone can’t displace the buprenorphine very well. It can however displace heroin easily, and if you did that on your first dose, you will go into precipitated withdrawal.

Tl;dr? That was more info than you asked for, the short answer was 16 hours, and feeling moderate withdrawal.

Also, congratulations on making a great choice!

Adding some info, to clarify an answerer below me. Heroin, and narcotics like it that he calls “positive” are agonists – they attach to, and activate an opioid receptor (usually mu-opioid, the classic one) antidotes given for overdoses, like naloxone (narcan) are antagonists, they attach to receptors, usually strongly enough to knock anything currently on them off, and do not activate them, just block them from other stuff getting to them, suboxone contains two chemicals, naloxone (narcan, the antidote) which if you take it correctly, as in under your tongue, actually does nothing, because it doesn’t get into your blood this way. (But if you iv it, it will, and will cause instant withdrawal because it is an antidote.) the other chemical is buprenorphine – and it is a special case known as a partial agonist. It is strong enough to knock most other chemicals off the opioid receptors, and attach – but it only activates SOME of them. So, if you recently took an agonist like heroin, all our receptors have heroin attached, and are activated, it is why you feel good. If you take buprenorphine, it will rip the heroin off the receptors and replace it, and suddenly, only half those receptors or so will be active. Like instantly removing half or more of your heroin all at once. Unlike naloxone, which is short acting, they give it every 15 mites until the overdose is over, buprenorphine lasts a day or more. And very few things can remove it from receptors, so you take it too early, and end up feeling like hell, it is too late, too bad. Taking heroin will not make you feel better, only risk sudden massive overdose if you take a bunch trying to get around it, and have any left in you when the buprenorphine wears off. This is why they usually give you your first dose supervised – first, to make sure you are in moderate withdrawal, and second, to be there for supportive medication if you do go into what is called precipitated withdrawal. Hope that clarifies.

Comments are closed.